MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR17F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, during cleaning, the upper part of the jaw, pad, broke.
 
Additional Manufacturer Narrative
(b)(4) date sent: 12/4/2024 d4 batch #: unknown.Additional information was requested and the following was obtained: did the active titanium blade break off? yes did the white tissue pad break off? no is the white tissue pad completely missing from the clamp arm of the device? no did the patient experience any adverse consequences due to this issue? no attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/10/2025.D4 batch #: c9dg3k.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip broken off and not returned.During functional testing on a gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.The device will stop activating when the blade becomes damaged.The device was disassembled to inspect the blade and the blade breaking point was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.No conclusion could be reached as to how this issue occurred.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number c9dg3k, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/9/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
HS FOCUS 17CM PLUS ADAPTIVE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20846071
Report Number3005075853-2024-09142
Device Sequence Number7984441
Product Code LFL
UDI-Device Identifier10705036014737
UDI-Public(01)10705036014737(17)251030(10)869C68
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Catalogue NumberHAR17F
Device Lot Number869C68
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/06/2025
01/09/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/09/2025
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HAND PIECE
Patient SexUnknown